Alert archive / Pennsylvania / Wind Advisories in 2020
Wind Advisory 5, NWS State College, PA
NWS State College, PA issued this wind advisory at Apr 8, 2020, 8:43 PM EDT for 9 counties in Pennsylvania. It took effect at Apr 9, 2020, 10:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2020, 8:43 PM EDT (00:43 UTC)
- In effect from
- Apr 9, 2020, 10:00 AM EDT
- Expired
- Apr 9, 2020, 6:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS State College, PA
Counties Adams County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Lancaster County, PA, Lebanon County, PA, Perry County, PA, Schuylkill County, PA, York County, PA
The radar
The State College radar (KCCX), 125 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 2113 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
030 WWUS71 KCTP 090043 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 843 PM EDT Wed Apr 8 2020 PAZ036-056>059-063>066-092200- /O.NEW.KCTP.WI.Y.0005.200409T1400Z-200409T2200Z/ Franklin-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York- Lancaster- Including the cities of Chambersburg, Newport, Harrisburg, Hershey, Pottsville, Lebanon, Carlisle, Gettysburg, York, and Lancaster 843 PM EDT Wed Apr 8 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM EDT THURSDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Franklin, Perry, Dauphin, Schuylkill, Lebanon, Cumberland, Adams, York and Lancaster Counties. * WHEN...From 10 AM to 6 PM EDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ For more information from the National Weather Service visit http://weather.gov/ctp
2 follow-up statements
857 WWUS71 KCTP 090916 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 516 AM EDT Thu Apr 9 2020 PAZ036-056>059-063>066-092200- /O.CON.KCTP.WI.Y.0005.200409T1400Z-200409T2200Z/ Franklin-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York- Lancaster- Including the cities of Chambersburg, Newport, Harrisburg, Hershey, Pottsville, Lebanon, Carlisle, Gettysburg, York, and Lancaster 516 AM EDT Thu Apr 9 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EDT THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts around 50 mph expected. * WHERE...Franklin, Perry, Dauphin, Schuylkill, Lebanon, Cumberland, Adams, York and Lancaster Counties. * WHEN...From 10 AM to 6 PM EDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ For more information from the National Weather Service visit http://weather.gov/ctp
276 WWUS71 KCTP 091854 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 254 PM EDT Thu Apr 9 2020 PAZ036-056>059-063>066-092200- /O.CON.KCTP.WI.Y.0005.000000T0000Z-200409T2200Z/ Franklin-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York- Lancaster- Including the cities of Chambersburg, Newport, Harrisburg, Hershey, Pottsville, Lebanon, Carlisle, Gettysburg, York, and Lancaster 254 PM EDT Thu Apr 9 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts to 50 mph expected. * WHERE...Franklin, Perry, Dauphin, Schuylkill, Lebanon, Cumberland, Adams, York and Lancaster Counties. * WHEN...Until 6 PM EDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ For more information from the National Weather Service visit http://weather.gov/ctp
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Apr 8, 8:19 PM EDT, 24 minutes earlier.
Area forecast discussion, Apr 8, 8:19 PM EDT, 24 minutes before
Area Forecast Discussion National Weather Service State College PA 819 PM EDT Wed Apr 8 2020 .SYNOPSIS... Expect a short break from the mild spring pattern after today with noticeably colder temperatures and gusty winds through late week. A strong cold front will be accompanied by rain showers on Thursday, followed by much colder air and snow showers over the Allegheny Mountains Thursday night through Friday. Conditions will improve over Easter weekend with subsiding winds and moderating temperatures. Next week will start off wet. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... A quiet evening with mostly clear skies throughout central PA. Clouds increase later tonight ahead of approaching secondary cold front. Showers associated with this front will reach my western zones before daybreak. Mins will range from the mid 30s north to the mid to upper 40s southeast. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/... A strong cold front will sweep across the area tomorrow accompanied by gusty rain showers. A narrow ribbon of weak instability along/ahead of the front along with strong winds aloft will support marginal tstm wind threat primarily east of the I-81 corridor during the late morning to mid afternoon. Strong post-frontal winds are expected to drive much colder air into the region through late week. 30-40 mph gusts are forecast both Thursday and Friday accompanied by below normal temperatures, bringing a chilly bite to the air. Temp curve should be limited to non-diurnal tomorrow as strong CAA kicks in. Friday will be the coldest day with highs 10 to 20 degrees below average (mid 30s NW to upper 40 SE). Persistent and relatively cold cyclonic flow will change rain to snow showers over the Alleghenies with a few inches of accumulation likely over NW PA and favored upslope areas Thu night - Friday. Snow showers taper off Friday evening with gradually improving conditions into Easter weekend. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... As high pressure builds in Fri night, gradient winds will remain high enough to preclude frost from forming at the (early) start to the growing season over the Lower Susq. High pressure will slide over the area on Saturday with fair wx and moderating temperatures (still below avg highs). Temperatures continue to trend warmer on Sunday with increasing clouds as high pressure slides off the East coast. Widespread rainfall expected to begin early next week with anomalous moisture flux spreading into central PA in advance of low pressure tracking northeast from the lower MS Valley. Showers remain possible on Tuesday with secondary cold front crossing the Appalachians, followed by another shot of colder air for midweek. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... As of 00z Thu, skies have cleared out at all airfields. Will maintain VFR conditions through at least 06z. HRRR model tracks remnant rain showers from MCS currently over IL into southwestern airfields by 08z and through the southeastern airfields by 12z. Confidence is low in whether this rain will hold together as it moves across the area late tonight. More well defined forcing for a narrow band of rain showers moves into northwestern airfields by 11z in the form of a strong cold front, with showers pushing through to the southeastern airfields by 16z Thurs. Ahead of this cold front, models indicate pockets of 35-40 kt LLWS from 09z to 15z as 50 kt southerly LLJ moves overhead. Behind the cold front, sfc winds shift to 250-280 degrees and low level mixing will allow for wind gusts of 30-40 mph Thurs afternoon. Scattered rain showers in post frontal airmass may mix with snow and graupel in central and northern airfields Thurs night. .Outlook... Fri...Low cigs/rain/snow showers likely NW 1/2. Gusty winds 25-35kt from 270-300 degrees subsiding Friday night. Sat...Low cigs psbl early then trending VFR. Light rain showers psbl late. Sun...VFR early. Chance rain showers by aftn. Strong/gusty southerly winds psbl Sunday afternoon depending on track/development of sfc low forecast to move east from the Mississippi Valley. Mon...Reduced cigs/vsbys in widespread rain. Strong/gusty southerly winds continue turning westerly late in the period. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Gartner/Steinbugl NEAR TERM...DeVoir/Gartner SHORT TERM...Gartner/Steinbugl LONG TERM...Jurewicz/RXR/Colbert AVIATION...Colbert
Hazardous weather outlook, Apr 8, 6:59 AM EDT, 13 hours 44 minutes before
Hazardous Weather Outlook National Weather Service State College PA 659 AM EDT Wed Apr 8 2020 PAZ010>012-017>019-024>028-033>037-041-042-045-046-049>053-056>059- 063>066-091100- Elk-Cameron-Northern Clinton-Clearfield-Northern Centre- Southern Centre-Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset- Bedford-Fulton-Franklin-Tioga-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 659 AM EDT Wed Apr 8 2020 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Wind gusts between 30 to 40 mph are expected Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ004>006-091100- Warren-McKean-Potter- 659 AM EDT Wed Apr 8 2020 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Wind gusts between 30 to 40 mph are expected Thursday and Friday. An inch or two of snow accumulation is possible Thursday night through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MRS
In the hours before
Local storm report, Apr 8, 5:06 PM EDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
506 PM EDT WED APR 08 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 AM TSTM WND DMG ROCKWOOD 39.92N 79.16W
04/08/2020 SOMERSET PA PUBLIC
SEVERAL LARGE TREES WERE UPROOTED OR SNAPPED JUST SOUTH
OF ROCKWOOD.
&&
CORRECTED EVENT TIME...FATALITIES...INJURIES
EVENT NUMBER CTP2000191
COLBERTLocal storm report, Apr 8, 5:09 PM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
509 PM EDT WED APR 08 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM TSTM WND DMG DAVIDSVILLE 40.23N 78.94W
04/08/2020 SOMERSET PA PUBLIC
SEVERAL TREES KNOCKED DOWN IN DAVIDSVILLE.
&&
CORRECTED EVENT TIME...FATALITIES...INJURIES
EVENT NUMBER CTP2000193
COLBERTLocal storm report, Apr 8, 5:20 PM EDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
520 PM EDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 AM TSTM WND DMG 4 SW SCHELLSBURG 40.01N 78.70W
04/08/2020 BEDFORD PA TRAINED SPOTTER
DAMAGE TO A ROOF AND TREES IN NEW BUENA
VISTA.
&&
MRCThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 9:57 AM EDT | Special Weather Statement | CTP | Bedford, Fulton, Huntingdon, Juniata, Mifflin, Montour and 2 more | 48 min |
| Apr 9, 10:29 AM EDT | Special Weather Statement | CTP | Blair, Cambria, Centre, Clinton, Somerset | 46 min |
| Apr 9, 10:34 AM EDT | Special Weather Statement | CTP | Columbia, Cumberland, Dauphin, Franklin, Fulton, Juniata and 4 more | 41 min |
| Apr 9, 11:09 AM EDT | Special Weather Statement | CTP | Bedford, Fulton, Huntingdon, Juniata, Lycoming, Mifflin and 1 more | 36 min |
| Apr 9, 11:28 AM EDT | Special Weather Statement | CTP | Adams, Lancaster, Lebanon, Schuylkill, York | 47 min |
| Apr 9, 11:44 AM EDT | Special Weather Statement | CTP | Columbia, Cumberland, Franklin, Fulton, Juniata, Montour and 4 more | 46 min |
| Apr 9, 12:01 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon | 29 min |
| Apr 9, 12:06 PM EDT | Special Weather Statement | CTP | Sullivan | 24 min |
| Apr 9, 12:25 PM EDT | Special Weather Statement | CTP | Columbia, Dauphin, Lebanon, Schuylkill | 35 min |
| Apr 9, 12:47 PM EDT | Special Weather Statement | CTP | Lancaster | 43 min |
| Apr 9, 12:56 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 34 min |
| Apr 9, 1:00 PM EDT | Special Weather Statement | CTP | York | 30 min |
| Apr 9, 6:58 PM EDT | Special Weather Statement | CTP | Blair, Cambria, Cameron, Centre, Clearfield, Clinton and 3 more | 92 min |
Nearby
Wind Advisories in Pennsylvania, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.